Algebra universalis

, Volume 63, Issue 2–3, pp 261–274 | Cite as

Cancellative residuated lattices arising on 2-generated submonoids of natural numbers



It is known that there are only two cancellative atoms in the subvariety lattice of residuated lattices, namely the variety of Abelian -groups \({\mathcal{CLG}}\) generated by the additive -group of integers and the variety \({\mathcal{CLG}^-}\) generated by the negative cone of this -group. In this paper we consider all cancellative residuated chains arising on 2-generated submonoids of natural numbers and show that almost all of them generate a cover of \({\mathcal{CLG}^-}\). This proves that there are infinitely many covers above \({\mathcal{CLG}^-}\) which are commutative, integral, and representable.

2000 Mathematics Subject Classification

Primary: 06F05 Secondary: 20M14 

Keywords and phrases

residuated lattice cancellative commutative residuated lattice subvariety lattice submonoid of natural numbers 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Alfonsín J.L.R.: The Diophantine Frobenius Problem. Oxford Lectures Series in Mathematics and its Applications, vol. 30. Oxford University Press, Oxford (2005)Google Scholar
  2. 2.
    Bahls P., Cole J., Galatos N., Jipsen P., Tsinakis C.: Cancellative residuated lattices. Algebra Universalis 50, 83–106 (2003)MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Blok W.J., Ferreirim I.: On the structure of hoops. Algebra Universalis 43, 233–257 (2000)MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Blount K., Tsinakis C.: The structure of residuated lattices. Internat. J. Algebra Comput. 13, 437–461 (2003)MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Galatos N.: Minimal varieties of residuated lattices. Algebra Universalis 52, 215–239 (2004)MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Galatos, N., Jipsen, P., Kowalski, T., Ono, H.: Residuated Lattices: An algebraic glimpse at substructural logics. Studies in Logic and the Foundations of Mathematics, vol. 151. Elsevier, Amsterdam (2007)Google Scholar
  7. 7.
    Holland W.C., Medvedev N.Y.: A very large class of small varieties of lattice-ordered groups. Comm. Algebra 22, 551–578 (1994)MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Jipsen P., Tsinakis C.: A survey of residuated lattices. In: Martinez, J. (eds) Ordered Algebraic Structures, pp. 19–56. Kluwer, Dordrecht (2002)Google Scholar
  9. 9.
    Jónsson B.: Algebras whose congruence lattices are distributive. Math. Scand. 21, 110–121 (1967)MATHMathSciNetGoogle Scholar
  10. 10.
    Sylvester, J.J.: Problem 7382. Educational Times 37, 26 (1884). Reprinted in: Mathematical questions with their solution. Educational Times (with additional papers and solutions) 41, 21 (1884)Google Scholar
  11. 11.
    Weinberg E.C.: Free lattice-ordered abelian groups. Math. Ann. 151, 187–199 (1963)MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Basel AG 2010

Authors and Affiliations

  1. 1.Institute of Computer ScienceAcademy of Sciences of the Czech RepublicPrague 8Czech Republic
  2. 2.Department of Mathematics, Faculty of Electrical EngineeringCzech Technical University in PraguePrague 6Czech Republic

Personalised recommendations